← All NEXT Flashcard Decks

Next Pharmacology and Medication Management Flashcards

6 cards from real NEXT practice questions. Tap to flip, then mark Knew It or Still Learning — missed cards come back until you master them.

Read the first 6 Next Pharmacology and Medication Management flashcards as text
  1. Which food should a patient taking an MAO inhibitor (MAOI) antidepressant avoid?

    Answer: Aged cheeses, cured meats, and fermented foods

    Aged cheeses, cured meats, and fermented foods are high in tyramine, which MAOIs prevent from being metabolized, potentially causing a hypertensive crisis.

  2. A patient with type 1 diabetes is prescribed regular insulin and NPH insulin. What is the correct mixing sequence?

    Answer: Draw regular (clear) insulin first, then NPH (cloudy)

    The mnemonic 'clear before cloudy' guides drawing regular (clear) insulin first to prevent contaminating the regular insulin vial with NPH, which would alter its action profile.

  3. Which statement best describes the therapeutic effect of ACE inhibitors (e.g., lisinopril) in heart failure?

    Answer: They reduce afterload and preload, decreasing myocardial workload

    ACE inhibitors block angiotensin II formation, causing vasodilation that reduces both afterload and preload, thereby decreasing the workload on a failing heart.

  4. A nurse is educating a patient prescribed methotrexate for rheumatoid arthritis. Which supplement is often prescribed concurrently to reduce side effects?

    Answer: Folic acid

    Folic acid supplementation is routinely prescribed with methotrexate to reduce the drug's folate-antagonist side effects such as mucositis, nausea, and liver toxicity.

  5. Which assessment finding is MOST consistent with opioid toxicity?

    Answer: Pinpoint pupils, respiratory rate of 6 breaths/min, and decreased consciousness

    The classic triad of opioid toxicity is miosis (pinpoint pupils), respiratory depression, and decreased level of consciousness.

  6. A nurse prepares to administer a high-alert medication. Which safety action should ALWAYS be performed for high-alert drugs?

    Answer: Obtain an independent double-check from a second licensed nurse

    High-alert medications (e.g., insulin, anticoagulants, concentrated electrolytes) require an independent double-check by a second licensed nurse to verify drug, dose, route, and rate before administration.

How this page was made: written with AI tools and published by Nathan Beja, founder of Practice Test Geeks, who is responsible for its content. Exam facts are checked against the official sources listed below. Not reviewed by a subject-matter expert. Editorial policy

Sources & references

Exam facts on this page (fees, format, dates, passing scores) are checked against these official sources; the date is our last check. Editorial policy

  1. nmc.org.in — Test delivery, eligibility, exam format, passing score, retake policy, test dates, score validity · verified Oct 2026